Hey, I switched from 1mg risperidone to 2mg Abilify a few days ago and have been unable to sleep, even with ambien. I was up for around two days when I finally got 2-3 hours sleep today.
Is this insomnia fairly normal for abilify? Does the insomnia go away in your opinion? I switched from risperidone due to always feeling sedated, so this is kinda the opposite. Very frustrating!
I don’t see my nurse practioner for a while, so gonna try to call her tomorrow to see if I should switch back. Maybe try abilify in the future with something besides ambien for sleep since it’s not working.
Oh, and my symptoms are fine, I’ve experienced no changes since switching. Any advice or info is appreciated. Thanks!
Do you mean 20 mg Abilify? Do you take it in the morning or at night?
I take the lowest dose possible 2mg. My nurse says I will go up in dose if I have hallucinations. And I take them in the morning.
2mg of Abilify is extremely low!
10mg is the starting dose for psychosis control!
If you’re having that kind of insomnia on 2 mg then I don’t think it’s the AP for you. I sleep well on Abilify.
I did not have any insomnia on Abilify. However I have gotten insomnia from dropping meds before, so maybe it’s not the Abilify doing it but the decrease in dosage from Risperidone. For me when that has happened it usually goes away after a couple weeks. It’s a horrible couple weeks though.
I’m not sure. My nurse practioner said I’d go up to 5mg if I got hallucinations again.
i take my abilify in the morning also i think it is more sedating at higher doses i think the insomnia could also be maybe from withdrawal from risperidone because usually if u stop taking a sedating med it can cause problems sleeping
1mg risperidone is very low. I take 6 in order to control voices & delusions…
you aren’t on a high enough dose for it to be the abilify…probably you are on the brink of psychosis is why you can’t sleep…you should ask for another appointment with your nurse and get a lot higher dose of SOME kind of med…good luck.
I could not continue switch to Abilify because of insomnia. I only lasted 10 days.
2mg of abilify is a placebo. Your doctor should be fired. 10mg is the minimum dose for schizophrenia. Not 2mg not 5mg.
I agree with @frencheese.
2 mg of abilify is way too low, the side effects are probably nil. The lowest therapeutic dose is 10mg.
Maybe your insomnia is related to risperdal withdrawal. Hope it passes quickly.
Did you get off of Risperidone?